Alert archive / Idaho / High Wind Warnings in 2006

High Wind Warning 1, NWS Spokane, WA

November 13, 2006Benewah County, Kootenai County, Latah County, Idaho; Lincoln County, Spokane County, Whitman County, Washington

NWS Spokane, WA issued this high wind warning at Nov 13, 2006, 4:18 AM PST for Benewah County, Kootenai County, Latah County, Idaho; Lincoln County, Spokane County, Whitman County, Washington. It was in force for 9 hr. 11 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 13, 2006, 4:18 AM PST (12:18 UTC)
Expired
Nov 13, 2006, 1:00 PM PST
In force
9 hr
Issued by
NWS Spokane, WA

Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Lincoln County, WA, Spokane County, WA, Whitman County, WA

The radar

The Spokane radar (KOTX), 51 km from the middle of the area, began a volume at 12:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 13, 4:20 AM PSTNON-TSTM WND GST 6217 W St. John, WAESCURE RAWS ELEV 1653 FT
Nov 13, 4:26 AM PSTNON-TSTM WND GST 535 E Spokane, WAFELTS FIELD
Nov 13, 4:50 AM PSTTSTM WND GST 53Airway Heights, WA
Nov 13, 4:50 AM PSTNON-TSTM WND GST 535 W Spokane, WAWASTE TO ENERGY PLANT
Nov 13, 4:50 AM PSTNON-TSTM WND GST 53Airway Heights, WA
Nov 13, 4:55 AM PSTNON-TSTM WND GST 54Airway Heights, WA
Nov 13, 5:32 AM PSTNON-TSTM WND GST 595 W Spokane, WASPOKANE INTERNATIONAL AIRPORT
Nov 13, 5:45 AM PSTNON-TSTM WND GST 481 E Otis Orchards, WA
Nov 13, 6:25 AM PSTNON-TSTM WND GST 47Cheney, WA
Nov 13, 6:55 AM PSTNON-TSTM WND GST 716 S Moscow, ID
Nov 13, 7:10 AM PSTNON-TSTM WND GST 60Uniontown, WA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 0.3 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 632 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
577 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
632 m²/s²
0-3 km storm-relative helicity
933 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KOTX 131218
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
418 AM PST MON NOV 13 2006

...WINDY CONDITIONS TO DEVELOP OVER THE REGION...

.A STRONG PACIFIC STORM SYSTEM WILL CREATE WINDY AND GUSTY
CONDITIONS OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO ON
MONDAY.

IDZ003-WAZ033-132030-
/O.UPG.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
/O.NEW.KOTX.HW.W.0001.061113T1218Z-061113T2100Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
418 AM PST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING BELOW 3000 FEET...WHICH IS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH
OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY THIS MORNING AND
CONTINUING THROUGH THE AFTERNOON. EXPECT SUSTAINED WINDS OF 40 TO
45 MPH WITH GUSTS 55 TO 65 MPH ESPECIALLY ON EXPOSED BENCHES AND
PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE THIS AFTERNOON... BUT
REMAIN BREEZY INTO THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ002-026-027-WAZ032-034>036-132030-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
COEUR DALENE AREA-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...SPOKANE
418 AM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH
OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY MONDAY
MORNING AND CONTINUING THROUGH THE DAY. EXPECT SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED
BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY...
BUT REMAIN BREEZY INTO THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS76 KOTX 131247
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
447 AM PST MON NOV 13 2006

...WINDY CONDITIONS TO DEVELOP OVER THE REGION...

.A STRONG PACIFIC STORM SYSTEM WILL CREATE WINDY AND GUSTY
CONDITIONS OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO ON
MONDAY.

IDZ002-WAZ036-132100-
/O.UPG.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
/O.EXA.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/
COEUR DALENE AREA-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
SPOKANE
447 AM PST MON NOV 13 2006

...HIGH WIND WARNING IN EFFECT UNTIL 1 PM PST THIS AFTERNOON
BELOW 3000 FEET...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A HIGH WIND
WARNING BELOW 3000 FEET...WHICH IS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. 

A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH
OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING THIS MORNING AND
CONTINUING THROUGH EARLY AFTERNOON. EXPECT SUSTAINED WINDS OF 35
TO 45 MPH WITH GUSTS OF 55 TO 60 MPH ESPECIALLY ON EXPOSED
BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY...
BUT REMAIN BREEZY INTO THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ003-WAZ033-132100-
/O.CON.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/
IDAHO PALOUSE-WASHINGTON PALOUSE-
INCLUDING THE CITIES OF...MOSCOW...PULLMAN
447 AM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON BELOW 3000 FEET...

A HIGH WIND WARNING BELOW 3000 FEET REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH
OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY THIS
MORNING AND CONTINUING THROUGH THE AFTERNOON. EXPECT SUSTAINED
WINDS OF 40 TO 45 MPH WITH GUSTS 55 TO 65 MPH ESPECIALLY ON
EXPOSED BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE
THIS AFTERNOON... BUT REMAIN BREEZY INTO THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ026-027-WAZ032-034-035-132100-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-MOSES LAKE AREA-
UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...CLARKSTON...MOSES LAKE...EPHRATA...
OTHELLO...QUINCY...RITZVILLE...COULEE DAM...ODESSA...
ELECTRIC CITY...WILBUR...GRAND COULEE...COULEE CITY
447 AM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC STORM SYSTEM WILL BRING WINDY CONDITIONS TO MUCH
OF EASTERN WASHINGTON AND NORTH IDAHO BEGINNING EARLY MONDAY
MORNING AND CONTINUING THROUGH THE DAY. EXPECT SUSTAINED WINDS OF
25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH ESPECIALLY ON EXPOSED
BENCHES AND PRAIRIES. WINDS WILL GRADUALLY DECREASE LATE MONDAY...
 BUT REMAIN BREEZY INTO THE EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 131834
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
1034 AM PST MON NOV 13 2006

WAZ034-035-131945-
/O.CAN.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
MOSES LAKE AREA-UPPER COLUMBIA BASIN-
INCLUDING THE CITIES OF...MOSES LAKE...EPHRATA...OTHELLO...
QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...
WILBUR...GRAND COULEE...COULEE CITY
1034 AM PST MON NOV 13 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND
ADVISORY. STRONG UPPER LEVEL WINDS ARE NO LONGER TRANSLATING DOWN
TO THE SURFACE OVER THE COLUMBIA BASIN AND MOSES LAKE AREA. AS A
RESULT SURFACE WINDS HAVE DECREASED SUBSTANTIALLY THIS MORNING. CURRENT
AND EXPECTED SOUTHWEST WINDS OF 10 TO 20 MPH ARE BELOW ADVISORY
CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED.

$$

IDZ002-003-WAZ033-036-132100-
/O.CON.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
1034 AM PST MON NOV 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON BELOW 3000 FEET...

A HIGH WIND WARNING BELOW 3000 FEET REMAINS IN EFFECT UNTIL 1 PM
PST THIS AFTERNOON. 

A POWERFUL PACIFIC STORM SYSTEM BROUGHT STRONG WINDS TO MUCH OF
EASTERN WASHINGTON AND NORTH IDAHO THIS MORNING. WIND GUSTS
REPORTED WITH THIS SYSTEM WERE AS HIGH AS 58 MPH AT FAIRCHILD AIR
FORCE BASE AND 71 MPH JUST SOUTH OF MOSCOW IDAHO WHICH WAS
REPORTED BY THE DEPARTMENT OF HIGHWAYS.

WINDS HAVE NOW DECREASED TO THE 25 TO 35 MPH RANGE WITH GUSTS TO
45 MPH.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

IDZ026-027-WAZ032-140200-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...CLARKSTON
1034 AM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC STORM SYSTEM CONTINUES TO KEEP WINDY CONDITIONS
OVER LEWISTON AND CLARKSTON AREA AND SOUTHERN NEZ PERCE COUNTY
TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES WILL CONTINUE. WINDS WILL
GRADUALLY DECREASE LATE TODAY... BUT REMAIN BREEZY INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS76 KOTX 132112
NPWOTX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPOKANE WA
112 PM PST MON NOV 13 2006

IDZ002-003-WAZ033-036-132215-
/O.EXP.KOTX.HW.W.0001.000000T0000Z-061113T2100Z/
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
112 PM PST MON NOV 13 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF
25 TO 30 MPH WITH GUSTS TO 45 MPH BLOWING ACROSS THE SPOKANE AND
COEUR D ALENE AREA DOWN TO THE WASHINGTON AND IDAHO PALOUSE THIS
AFTERNOON ARE EXPECTED TO DECREASE THROUGH THE AFTERNOON AND
EVENING. AS THESE WINDS ARE CURRENTLY BELOW WARNING CRITERIA THE
HIGH WIND WARNING HAS EXPIRED.

$$

IDZ026-027-WAZ032-140200-
/O.CON.KOTX.WI.Y.0011.000000T0000Z-061114T0200Z/
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...CLARKSTON
112 PM PST MON NOV 13 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC STORM SYSTEM CONTINUES TO KEEP WINDY CONDITIONS
OVER LEWISTON AND CLARKSTON AREA AND SOUTHERN NEZ PERCE COUNTY
TODAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH
ESPECIALLY ON EXPOSED BENCHES AND PRAIRIES WILL CONTINUE. WINDS
WILL GRADUALLY DECREASE LATE TODAY... BUT REMAIN BREEZY INTO THE
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this high wind warning went out at Nov 13, 2:51 AM PST, 1 hour 27 minutes earlier.

Area forecast discussion, Nov 13, 2:51 AM PST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION... CORRECTED
NATIONAL WEATHER SERVICE SPOKANE WA
251 AM PST MON NOV 13 2006

.SYNOPSIS...A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE THROUGH
THE REGION THROUGH NEXT WEEK. EXPECT WET AND COOL CONDITIONS
TO CONTINUE.

&&

.DISCUSSION...
TODAY AND TONIGHT...THE WELL ADVERTISED WINTER STORM IS CURRENTLY
MOVING THROUGH THE FORECAST AREA. SATELLITE PICS ARE SHOWING THE
FRONT MOVING ACROSS THE CASCADES AT THE TIME AND OBSERVATIONS SHOW
THE SURFACE LOW IS CURRENTLY BETWEEN KMWH AND THE CASCADES. THE
SURFACE LOW IS STILL ON TRACK TO MOVE NORTHEAST ACROSS MY NORTHEAST
ZONES THIS MORNING. EXPECT RAPID DRYING BEHIND THE FRONTAL PASSAGE
THROUGH THE DAY. STRONG CROSS CASCADES FLOW AND UPSLOPING FLOW INTO
THE NORTHEAST AND PANHANDLE MOUNTAINS KEEPS LIKELY OR BETTER POPS
OTHERWISE CLEARING FROM THE WEST. IN ADDITION THE ATMOSPHERE IS
EXPECTED TO BECOME UNSTABLE ENOUGH BEHIND THE COLD FRONT TO SUPPORT
SCATTERED RAIN AND SNOW SHOWERS THIS AFTERNOON. AS SUCH EXPECT
CLEARING FROM THE WEST THIS MORNING AND DEVELOPING SHOWERS THIS
AFTERNOON. QPF AMOUNTS SHOULD BE IMPRESSIVE AND EXPECT TOTAL SNOW
ACCUMULATIONS...MAINLY IN THE MOUNTAINS TO EXCEED WARNING CRITERIA.
ANOTHER CHALLENGE WILL BE PRECIPITATION TYPE THROUGH THE EARLY
MORNING HOURS. FOR THE BASIN AND INTO THE PALOUSE TEMP/WET BULBS ARE
WARM ENOUGH THE PRECIPITATION TYPE SHOULD BE A ALL SNOW. FURTHER
NORTH IN THE SPOKANE-COEUR D ALENE AND DEER PARK AREAS TEMPS ARE
SUCH THAT A MIXTURE OF RAIN AND WET SNOW WILL BE OBSERVED. AT THE
TIME EXPECT ACCUMULATIONS IN THE SPOKANE AREA ABOVE 2300 FEET TO
REMAIN BELOW AN INCH WITH AN A LITTLE OVER AN INCH NEAR COEUR D
ALENE. NEVER THE LESS THIS WILL MAKE FOR A DIFFICULT MORNING COMMUTE
ACROSS THE AREA. THE COMBINATION OF THE UNSTABLE AIR MASS...TIGHT
PRESSURE GRADIENTS AND GOOD COLD AIR ADVECTION WILL RESULT IN WINDY
CONDITIONS TODAY. SUSTAINED WINDS 20 TO 35 MPH WITH GUSTS 35 TO 50
MPH WILL BE COMMON ACROSS THE FORECAST AREA THROUGH THE AFTERNOON.
THE WINDS SHOULD DECREASE BELOW ADVISORY CRITERIA SOON AFTER SUNSET.
AS SUCH NUMEROUS WINTER WEATHER HIGHLIGHTS HAVE BEEN ISSUED TO HANDLE
THE CURRENT WEATHER SYSTEM. WITH THE GUSTY WINDS EXPECT TEMPERATURES
TO JUMP UP INTO THE 40S AGAIN THIS AFTERNOON. SHOWERS WILL CONTINUE
INTO THIS EVENING ACROSS THE SOUTHEAST PORTIONS OF THE CWFA...
OTHERWISE DRY ACROSS THE REMAINDER OF THE CWFA. TOBIN

TUES THROUGH SUNDAY...FCST FOCUS WILL BE ON SNOW ACCUMULATIONS AND
PCPN TYPE TUES NT AND WED. WITH THE COLD-FRONT APPROACHING THE PAC NW
COAST TUES NT...IMMEDIATE ATTENTION WILL BE GIVEN TO THE LEAD
WARM-FRONT THAT ORIENTS ITSELF ROUGHLY NW-SE ACROSS THE COLUMBIA
BASIN BY 12Z WED. STRENGTH OF THE WARM-FRONT AND THE STEEPNESS
OF THE SLOPE OF THE ISENTROPIC SFCS N OF A LINE FROM KEAT TO KDEW
WILL BE ENHANCED GREATLY BY THE DEEP COOL AIR-MASS DAMMED AGAINST THE
E SLOPES OF THE CASCADES AND NW BASIN ZONES ON PRE-FRONTAL SELY FLOW
UP TO ABOUT 850MB. THERMODYNAMIC PROFILES AND QPF SUPPORT THE
MENTION OF ACCUMULATING SNOWS DOWN TO AS LOW AS 1000-1500 FT MSL FROM
THE OKANOGAN VLY W INTO THE METHOW AND CHELAN VLYS LATE TUES NT AND
WED MORNING. WE HAVE LOWERED SNOW LEVELS FOR THIS AREA AND INCREASED
SNOW AMNTS. OF GREATER IMPORTANCE IS THE SPEED AT WHICH GUIDANCE IS
WARMING TEMPS ALOFT JUST ABOVE THE SFC. 850MB TEMPS WARM ABOUT 5-6C
FROM 12Z WED TO 00Z THURS. POCKETS OF COLD AIR IN THE LOWER VLYS
ACROSS N WA BELOW THE RAPID WARMING TEMPS ALOFT STILL FAVORS THE
MENTION OF AREAS OF FREEZING RAIN WED MORNING. AS THE FRONT TRACKS E
THRU ERN WA AND N ID WED...SNOW LEVELS WILL BE LOW ENUF TO MENTION
ACCUMULATIONS DOWN TO ABOUT 2500 FT MSL FOR VALLEY SITES N OF SPOKANE
TO THE BC BORDER. POST-FRONTAL WLY FLOW WILL SHUT OFF THE PCPN THREAT
FOR THE BASIN ZONES WED NT BUT...GIVEN THE INCREASING INSTABILITY...
SHOULD INCREASE THE AMNTS FOR THE N ID MTNS THRU THURS. BZ

&&

.AVIATION...
A BRIEF QUIET PERIOD THIS EVENING BEFORE CEILINGS LOWER
SIGNIFICANTLY OVERNIGHT...WITH PRECIPITATION BEGINNING LARGELY AS
SNOW OR MIXED RAIN AND SNOW OVERNIGHT.  SNOW ENDS TOMORROW WITH ONLY
A FEW RAIN SHOWERS LEFT BEHIND AT MOST TAF LOCATIONS...BUT AS THE
WARM FRONT CAUSING ALL THE SNOW PASSES TOMORROW...WINDS WILL
INCREASE SIGNIFICANTLY FROM THE SOUTHWEST WITH GUSTS UP TO 40KTS IN
PLACES. /FRIES

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        44  28  40  29  45  36 /  80  20   0  10 100  60
COEUR DALENE  44  30  39  32  44  35 /  80  40   0  20 100  90
PULLMAN        47  31  41  33  50  38 /  80  50  10   0  90  70
LEWISTON       51  36  45  37  54  42 /  60  50  10   0  60  60
COLVILLE       38  26  40  26  47  32 /  80  20   0  20 100  60
SANDPOINT      40  29  38  31  42  34 / 100  60   0  20 100  90
KELLOGG        43  31  39  34  42  36 / 100  60  10  10 100  90
MOSES LAKE     51  31  45  31  54  37 /  20  10   0  20  80  40
WENATCHEE      47  30  43  33  47  34 /  20  10   0  40  80  40
OMAK           46  26  40  29  49  35 /  20  10   0  50 100  40

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM MONDAY FOR NORTHERN PANHANDLE...
       CENTRAL PANHANDLE MOUNTAINS.
     WIND ADVISORY UNTIL 6 PM MONDAY FOR COEUR DALENE AREA...IDAHO
       PALOUSE...LEWISTON AREA...LEWIS AND SOUTHERN NEZ PERCE
       COUNTIES.
WA...WIND ADVISORY UNTIL 6 PM MONDAY FOR LOWER GARFIELD AND ASOTIN
       COUNTIES...WASHINGTON PALOUSE...MOSES LAKE AREA...UPPER
       COLUMBIA BASIN...SPOKANE AREA.
     WINTER STORM WARNING UNTIL 4 PM MONDAY FOR NORTHEAST
          MOUNTAINS...EAST SLOPES NORTHERN CASCADES.
     SNOW ADVISORY UNTIL 4 PM MONDAY FOR OKANOGAN HIGHLANDS.
&&
Hazardous weather outlook, Nov 12, 10:57 PM PST, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
1057 PM PST SUN NOV 12 2006

WAZ038-140700-
OKANOGAN HIGHLANDS-
INCLUDING THE CITIES OF...REPUBLIC...INCHELIUM
1057 PM PST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   SNOW ADVISORY IN EFFECT UNTIL 4 PM PST MONDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT

SNOW WILL OVERSPREAD THE AREA TONIGHT AND CONTINUE INTO MONDAY.
SNOW ACCUMULATION OF 2 TO 4 INCHES IN THE VALLEYS IS EXPECTED BY
MONDAY AFTERNOON...WITH AMOUNTS UP TO 8 INCHES IN THE HIGHER
ELEVATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH
THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND
WEDNESDAY.

IDZ001-004-WAZ037-042-140700-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN...COLVILLE...DEER PARK...CHEWELAH...NEWPORT...
KETTLE FALLS...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
1057 PM PST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WINTER STORM WARNING IN EFFECT FROM 4 AM TO 4 PM PST MONDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEAWSWOTX  /WWUS46 KOTX/

.DAY ONE...TONIGHT
MOUNTAIN SNOW WILL BECOME STEADIER AND HEAVY AT TIMES OVERNIGHT
AND PERSIST THROUGH MONDAY MORNING BEFORE TAPERING OFF TO SNOW
SHOWERS MONDAY AFTERNOON. IN ADDITION...WINDS GUSTING AS HIGH AS
50 MPH WILL PRODUCE AREAS OF BLOWING OR DRIFTING SNOW...
SIGNIFICANTLY RESTRICTING VISIBILITIES TO ONE-QUARTER MILE OR
LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH
THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND
WEDNESDAY.

IDZ002-003-026-027-WAZ032>036-140700-
COEUR DALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...
CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO...QUINCY...
RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...
GRAND COULEE...COULEE CITY...SPOKANE
1057 PM PST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTH CENTRAL IDAHO...EAST CENTRAL
WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.

THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
   WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM PST MONDAY.

PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
   SEANPWOTX  /WWUS76 KOTX/

.DAY ONE...TONIGHT
WIDESPREAD RAIN OR A MIX OF RAIN AND SNOW SNOW CAN BE EXPECTED
FOR THE REST OF TONIGHT. A SLUSHY INCH CAN BE EXPECTED FOR
ELEVATIONS NEAR AND ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG WEST AND SOUTHWESTERLY WINDS WILL DEVELOP EARLY MONDAY AND
PERSIST THROUGH MUCH OF THE DAY MONDAY BEFORE DIMINISHING LATE.
GUSTS OF 50 MPH OR GREATER WILL BE POSSIBLE.

THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH
THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND
WEDNESDAY.

WAZ031-041-043-044-140700-
NORTHEAST BLUE MOUNTAINS-WENATCHEE AREA-OKANOGAN VALLEY-
WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...ANATONE...PEOLA...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
1057 PM PST SUN NOV 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.

.DAY ONE...TONIGHT

RAIN AND SNOW SHOWERS WILL CONTINUE TONIGHT. EXPECT ACCUMULATIONS
GENERALLY BELOW AN INCH ABOVE 2500 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY WEST AND SOUTHWESTERLY WINDS WILL DEVELOP EARLY MONDAY AND
PERSIST THROUGH MUCH OF THE DAY MONDAY BEFORE DIMINISHING LATE.
GUSTS OF 50 MPH OR GREATER WILL BE POSSIBLE.

THE UNSETTLED WET WEATHER WILL CONTINUE THROUGH THE PERIOD WITH
THE NEXT WET SYSTEM SLATED TO MOVE IN TUESDAY NIGHT AND
WEDNESDAY.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 10:21 PM PSTWinter Storm WarningOTXBenewah, Bonner, Boundary, Kootenai, Latah, Shoshone24 hr

Nearby

High Wind Warnings in Idaho, 2006High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.